Submitted by Dr T on April 2, 2015 – 5:07pm
I am concerned of the possible side effects of the beta blocker and wonder if there are some natural beta blockers that could be used instead.
Patients with Sick Sinus Syndrome may develop alternating too slow and/or too fast heart rhythms, also known as tachy-brady syndrome:
Like in your case, often patients don’t have any symptoms, or if not, may present with fatigue, dizziness, palpitations, and (near) fainting. Sick sinus syndrome may be aggravated by some drugs that include Beta Blockers.
However, sometimes and despite this, BBs may be needed for treatment of the tachy part of SSS, while the pacemaker is used to manage the slow heart rhythm. BBs are very safe and unless you have a lung problem such as asthma, you shouldn’t worry about using them.
If you believe this answer helped, please consider making a charitable contribution to the Portland Community Free Clinic, which provides free medical care to needy patients in the area.
Hope this helps,